Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Poor appetite, sleeplessness, increased agitation, less verbal, regression. Taking straterra. Why?

My autistic grandson will be 6 years old next month and is taking strattera in a study in Pittsburgh. He has been on it for 5 weeks and it has beena nightmare!! He started out at 10 mg a day and is now up to 35 mg with the optimal dosage to be 40mg. Since he has been on it I have observed these behaviors, appetite is poor, trouble falling asleep at night(even though he takes 1 mg of melatonin), increased agitation, emotionless, less verbal, and doesn't want to play with his toys anymore. All he wants to do for hours is play games on his IPad. As an elementary teacher I am looking at observable behaviors and see such a regression.
I am worried sick about this and right now he is just a shell of what he used to be? Would you keep your patient on this if you see such symptoms occurring?
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response

Thank you for your query.

As the parents have consented to take part in the study they are responsible for the consequences of the medication. If you think that the medicine is causing more harm than good then it is prudent on your part to discuss the issue with the persons conducting the study and change the medication.

I hope I have answered your query to your satisfaction.

Wishing your grandson an early recovery.


Rajiv K Khandelwal
Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor